Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 309, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 20, 2000, 12:00 PM EDT for Wayne County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 12:00 PM EDT (16:00 UTC)
- Expired
- Sep 20, 2000, 12:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 201601 SVRJAX GAC305-201630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 1230 PM EDT * AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER GARDI...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1230 PM EDT... GARDI AND JESUP... $$ LAT...LON 3156 8196 3144 8181 3148 8163 3181 8205 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:50 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 20, 9:50 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT WED SEP 20 2000 CURRENTLY...A SOUTHEASTERLY FLOW AROUND THE SURFACE RIDGE OFF THE SOUTHEAST ATLANTIC COAST AND A SOUTHWESTERLY FLOW ALOFT WERE COMBINING TO BRING DEEP MOISTURE ACROSS THE AREA. KJAX 12Z SOUNDING SHOWED THAT THE PWAT ACROSS THE AREA HAD INCREASED TO OVER 2 INCHES OVERNIGHT. RADAR SHOWED COASTAL SHOWERS ACROSS THE AREA HAD BEGUN TO DIMINISH...BUT CONTINUE TO PERSIST. DID A QUICK UPDATE TO ADD MORNING COASTAL SHOWERS. BUOY DATA SHOWED THAT THE SOUTHEASTERLY FLOW SOUTH OF THE SURFACE RIDGE AXIS WAS IN THE 15 TO 20 KNOT RANGE...SO FOR 1030 UPDATE WILL GO WITH SCEC FOR ST AUGUSTINE SOUTH PORTION OF OUR COASTAL WATERS. WILL UPDATE ZONES AGAIN TO CLEAR UP WORDING AROUND NOON. TKS MLB FOR COORD. .JAX... .GA...NONE. .FL...NONE. SCOTT
In the hours before
Special weather statement, Sep 20, 6:00 AM EDT, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED SEP 20 2000 SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS NORTH FLORIDA BY MID AND LATE AFTERNOON. THE ACTIVITY WILL BEGIN SOUTH OF A GAINESVILLE TO MARINELAND LINE AND MOVE TO THE NORTHWEST. THESE STORMS ARE NOT EXPECTED TO BE STRONG. NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
Special weather statement, Sep 20, 12:00 PM EDT, 0 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED SEP 20 2000 AN ONSHORE FLOW COMBINED WITH ABUNDANT MOISTURE AND AN OLD FRONTAL BOUNDARY WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ACTIVITY THAT IS NOW PRIMARILY OVER THE COASTAL COUNTIES WILL PROGRESS INLAND THROUGH MID AND LATE AFTERNOON. WITH AN INCREASINGLY UNSTABLE ENVIRONMENT...A FEW SEVERE STORMS ARE POSSIBLE ESPECIALLY IN SOUTHEAST GEORGIA WHERE MID LEVEL DRY AIR IS MORE PROMINENT. WITH ANY STORMS THAT FORM COMES THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY DOWNPOURS. ACTIVATION OF THE SPOTTER NETWORK MAY BE REQUIRED LATER THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVIdLLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:35 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.